Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 1, 2021, 4:44 AM EDT for Johnson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 4:44 AM EDT (08:44 UTC)
- Expired
- Aug 1, 2021, 5:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 144 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WWUS84 KMRX 010844
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
444 AM EDT Sun Aug 1 2021
TNZ017-018-046-047-010915-
Sullivan TN-Northwest Carter TN-Southeast Carter TN-Johnson TN-
444 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...JOHNSON
AND EASTERN CARTER COUNTIES UNTIL 515 AM EDT...
At 444 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Abingdon to near Elk Park.
Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mountain City, Trade, Doeville, Neva, Laurel Bloomery, Hampton Creek
Cove State Park, Harr, Elk Mills, Shady Valley and Roan Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 8171 3647 8170 3646 8171 3642 8172
3641 8174 3636 8172 3634 8171 3634 8175
3636 8179 3634 8185 3630 8191 3612 8203
3612 8205 3611 8206 3660 8201 3659 8194
3662 8192 3661 8166
TIME...MOT...LOC 0844Z 269DEG 23KT 3660 8193 3611 8204
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:11 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 1, 3:11 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 311 AM EDT Sun Aug 1 2021 .SHORT TERM (Today and Tonight)... Key Messages: 1) Strong storms across southeast TN very early this morning, with lingering showers possible into the late morning hours. 2) Possible second round of isolated convection in southeast TN and southwest VA in the afternoon. Discussion: Remnants of a MCS are still making their way through TN/AL/GA very early this morning. Expect thunderstorm activity to linger into the very early morning hours, but should diminish in coverage and intensity as we get closer to sunrise. Environment is supportive to see isolated strong straight-line winds and we could see some possible flooding if storms train over the same area. Again, expect most of this strong activity to diminish overnight, but some of the showers (and possibly a thunderstorm) may be present to around sunrise. After this early morning activity decreases expect max temperatures to be near or just below normal with increased cloud coverage during the daylight hours. We could see some redevelopment of shower and thunderstorm activity in southeast TN and southwest NC in the early afternoon hours as an upper level jet moves in to provide lift across the area, and with the front still lingering just south of the area it could help spark some showers and thunderstorms. Some of the storms could possibly become strong, but think the better organized storms will remain to our south... But with how poorly the high resolution Convective Allowing Models (CAMs) have performed over the past few days it's worth keeping an eye on the southern TN valley this afternoon. ABM .LONG TERM...(Monday through Saturday)... Key Messages: 1. Near to below normal temperatures expected Monday through Thursday with chances of showers and thunderstorms mainly confined to far eastern portions of the forecast area. 2. Slight warming trend Friday and Saturday with temperatures back to near normal. Discussion: No major changes to the forecast as mid level troughing and mild temperatures, along with several chances for showers and thunderstorms, are expected in the long term portion of the forecast. To kick things off we'll be sitting under mid level ridging deepening from the north and high pressure is in place at the surface. We'll be sitting at the bottom of this trough through much of this upcoming work week with shower and thunderstorm chances likely around the periphery of this trough generally closer to the coasts. Generally the best chance to see showers and thunderstorms this upcoming week will be along and near the southern Appalachian Mountains as a couple of low pressure systems ride of the front that will be stalled out near the eastern coast of the US. Forecast models currently paint late Tuesday through Thursday as the time frame for the strongest of these lows and therefore the greatest chance to see precipitation further west of the mountains. Warming trend will begin on Friday with more southerly low level flow being introduced as a ridge starts to build in from the west. This will cause temperatures to rise back into the 90's in the Valley and expect precipitation chances to really decrease as we head into the weekend. ABM && .AVIATION... 06Z TAF DISCUSSION. Remnants of an MCS moving through eastern TN for the first portion of these TAFs. This could cause severe thunderstorms around KCHA between 05z-08z. Expect weaker showers and thunderstorms to impact KTYS overnight, and possibly a few isolated showers near KTRI. This rain could create fog later in the night, but will have to wait and see how much and where the rain falls. Expect conditions to slowly improve tomorrow and eventually reach VFR. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 87 68 85 66 87 / 50 20 10 10 20 Knoxville McGhee Tyson Airport, TN 84 65 86 65 85 / 40 10 10 10 30 Oak Ridge, TN 84 64 84 64 85 / 40 10 10 10 20 Tri Cities Airport, TN 82 60 83 62 80 / 40 10 10 20 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 1, 12:38 AM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1238 AM EDT Sun Aug 1 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 1238 AM EDT Sun Aug 1 2021 /1138 PM CDT Sat Jul 31 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight Strong to severe storms will be possible in southeast Tennessee late Saturday night into very early Sunday morning. Strong straight line winds will be the main hazard with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 1, 1:30 AM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
130 AM EDT Sun Aug 1 2021
TNZ082>084-010600-
Rhea TN-Bledsoe TN-Meigs TN-
130 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...CENTRAL BLEDSOE AND MEIGS
COUNTIES UNTIL 200 AM EDT/100 AM CDT/...
At 129 AM EDT/1229 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Dayton, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dayton, Decatur, Graysville, Evensville, Peakland, Old Washington,
Ten Mile and Big Spring.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT/300 AM
CDT/ for east Tennessee.
LAT...LON 3547 8516 3566 8514 3567 8463 3549 8476
3545 8481 3535 8486
TIME...MOT...LOC 0529Z 274DEG 29KT 3557 8506Special weather statement, Aug 1, 1:40 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
140 AM EDT Sun Aug 1 2021
TNZ067-068-071-084>086-010630-
Northwest Monroe TN-Roane TN-Loudon TN-NW Blount TN-Meigs TN-
McMinn TN-
140 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUDON...NORTHEASTERN
MEIGS...NORTHEASTERN MCMINN...SOUTHWESTERN BLOUNT...NORTHWESTERN
MONROE AND SOUTHWESTERN ROANE COUNTIES UNTIL 230 AM EDT...
At 139 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fairview, or 9 miles northwest of Sweetwater, moving
east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sweetwater, Loudon, Madisonville, Vonore, Greenback, Niota,
Philadelphia, Paint Rock, Fort Loudon State Park and Tariffville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
portions of southeast Tennessee.
LAT...LON 3561 8474 3579 8467 3569 8398 3544 8414
3537 8422
TIME...MOT...LOC 0539Z 288DEG 34KT 3568 8462Special weather statement, Aug 1, 2:06 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
206 AM EDT Sun Aug 1 2021
TNZ081>085-099-100-010645-
Sequatchie TN-Rhea TN-Bledsoe TN-Bradley TN-Hamilton TN-Meigs TN-
McMinn TN-
206 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RHEA...BRADLEY...
SOUTHEASTERN SEQUATCHIE...CENTRAL BLEDSOE...MEIGS...WESTERN MCMINN
AND HAMILTON COUNTIES UNTIL 245 AM EDT/145 AM CDT/...
At 205 AM EDT/105 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Pikeville to near
Lookout Mountain. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Athens, Dayton, Decatur, Soddy-Daisy, Signal
Mountain, Rossville, Walden and Lakesite.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT/300 AM
CDT/ for portions of Southeast Tennessee.
LAT...LON 3498 8547 3499 8546 3501 8542 3504 8541
3504 8539 3507 8536 3509 8536 3511 8538
3511 8539 3516 8539 3565 8516 3561 8457
3499 8488
TIME...MOT...LOC 0605Z 268DEG 36KT 3554 8515 3496 8544Special weather statement, Aug 1, 3:24 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Morristown TN
324 AM EDT Sun Aug 1 2021
NCZ060-061-010830-
Clay NC-Cherokee NC-
324 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND CLAY COUNTIES UNTIL
430 AM EDT...
At 324 AM EDT, Doppler radar was tracking a strong thunderstorm near
Murphy, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Andrews, Murphy, Hayesville, Nantahala Lake, Shooting Creek,
Tusquitee, Topton, Marble and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8422 3526 8408 3529 8403 3524 8401
3522 8397 3526 8384 3524 8374 3526 8371
3523 8369 3520 8373 3519 8371 3515 8373
3516 8365 3514 8366 3513 8362 3504 8356
3502 8352 3501 8352 3500 8349 3499 8414
TIME...MOT...LOC 0724Z 284DEG 25KT 3517 8402Special weather statement, Aug 1, 4:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
444 AM EDT Sun Aug 1 2021
TNZ017-018-046-047-010915-
Sullivan TN-Northwest Carter TN-Southeast Carter TN-Johnson TN-
444 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...JOHNSON
AND EASTERN CARTER COUNTIES UNTIL 515 AM EDT...
At 444 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Abingdon to near Elk Park.
Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mountain City, Trade, Doeville, Neva, Laurel Bloomery, Hampton Creek
Cove State Park, Harr, Elk Mills, Shady Valley and Roan Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 8171 3647 8170 3646 8171 3642 8172
3641 8174 3636 8172 3634 8171 3634 8175
3636 8179 3634 8185 3630 8191 3612 8203
3612 8205 3611 8206 3660 8201 3659 8194
3662 8192 3661 8166
TIME...MOT...LOC 0844Z 269DEG 23KT 3660 8193 3611 8204The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:10 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 65 min |
| Aug 1, 1:30 AM EDT | Special Weather Statement | MRX | Meigs, Rhea | 30 min |
| Aug 1, 1:40 AM EDT | Special Weather Statement | MRX | Loudon, Monroe | 50 min |
| Aug 1, 2:06 AM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Meigs, Rhea | 39 min |
| Aug 1, 2:10 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 65 min |
| Aug 1, 3:24 AM EDT | Special Weather Statement | MRX | Cherokee, Clay | 66 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.